MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the similar incident review, there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use to suggest a product quality issue.The investigation determined the reported core separation appear to be related to operational circumstances of the procedure.Base on the reported information, it is likely that manipulation of the guide wire during advancement through the guiding catheter, the core likely kinked and separated causing the reported guiding catheter issues.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the balance middle weight (bmw) guidewire advanced within the guide catheter without issue.The guide catheter however, was unable to cross the right coronary artery lesion and kept dislodging out if place.All was removed from the patient.Once outside the anatomy, the bmw proximal/medial section was observed separated.There was no unusual resistance noted with the bmw.There was no adverse patent effect and there was no clinically significant delay.The patient was re-wired with another unspecified device and the procedure was completed without further issues.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the similar incident review, there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported core separation appear to be related to operational circumstances of the procedure.Base on the returned analysis, it is likely that manipulation of the guide wire and/or other devices used caused the guide wire to move out of place.Further manipulation of the guide wire and guiding catheter likely cause the core to kink at the distal end of the hypotube and separated.The core fractured faces at the separation were bent as if kinked prior to separation.A piece of the core remains intact inside the hypotube.The noted coil damage likely occurred during advancement.The noted teflon coating damage likely occurred during retraction through the torque device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: it was initially reported that the device was discarded.Subsequently, the device was returned for evaluation.H6: method code 4115 removed.H10.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10779717
Report Number2024168-2020-09185
Device Sequence Number14264538
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number0033061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR